The second is changing to a statin with a lower risk of these side effects, such as rosuvastatin - however, because rosuvastatin is many times more expensive than atorvastatin, some areas have limits on who can receive this statin. I'm not sure of the severity of your light headedness, but iride6606 is right, you really should consult your doctor as soon as possible. It says that if you are experiencing severe dizziness then you should seek immediate medical attention. The first is reducing the dose of atorvastatin you take to 20 mg and, if that doesn't help, to try reducing to 10 mg. Muscle pain and cramps, diarrhea, and stomach upset are side effects known to occur with atorvastatin. Here are the side effects of Atorvastatin. Joint Pain; I've been on Atorvastatin (40mg now after 80mg gave me cramps and brown pee) for just over a year and have not noticed any side effects except for occasional muscle-aches, mainly in my legs. My doctor and my audiologist do not believe my daily 20 mg Atorvastatin is ototoxic to me and I agree with them. However, side effects, by definition, means that different people react differently to meds side effects. Atorvastatin (Lipitor), one of the top 10 most commonly prescribed drugs, is great at lowering cholesterol but often gets a bad rap. Some side effects may improve after the first few days, as your body gets used to the medicine. Common side effects. The Omeprazole definitely improves my QOL and I've taken it with statins and flecainide since the beginning with no real side effects. These common side effects of atorvastatin happen in more than 1 in 100 people. Atorvastatin CALCIUM Side Effects by Likelihood and Severity COMMON side effects. Keep taking the medicine, but talk to your doctor or pharmacist if these side effects bother you or don't go away: feeling sick (nausea) or indigestion Others may get a different assessment. To relieve side effects believed to be caused by statins, your doctor may recommend several options. Sometimes it's hard to tell whether the muscle aches or other problems you're having are statin side effects or just part of the aging process. By the way I don't smoke, hardly ever drink, steer clear of spicy foods, dont eat red meat, have dinner at 5.30pm and follow all advice given. If experienced, these tend to have a Severe expression. Discuss these steps with your doctor before trying them: Take a brief break from statin therapy. I have become more irritable and short-tempered, this may or may not be connected to the drug.